Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 10, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 9, 1999, 3:40 PM CDT for Cass County, Jackson County, Missouri; Johnson County, Kansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 1999, 3:40 PM CDT (20:40 UTC)
- Expired
- Jul 9, 1999, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Johnson County, KS, Cass County, MO, Jackson County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:19 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 9, 3:19 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 319 PM CDT FRI JUL 9 1999 CD FNT MAKING STEADY SWRD PROGRESS FM NRN PLNS THIS AM. 0700 UTC MTR DATA SUGGESTS FNT LIES ALG BFF TO SPW LN WHILE 88-D RETURNS SHW PCPN/CNVTN LOCATED IN ADVANCE OF CD FNT CURRENTLY PUNCHING INTO NW MO. MODEL GRIDDED DATA SUGGESTS STG GRADIENT OF H8-H7 FRONTOGENETIC FORCING MVG THRU NRN HALF OF CWA IN 1200-1800 UTC TIME FRAME AND BET 1800-0000 UTC ACR SRN HALF OF FCST AREA. ETA FCST OF THIS LIFT APPRS TO BE IN LINE WITH CRNT MVMNT AND LOCATION OF PCPN OVR ERN NE/IA. WILL GO WITH CATEGORICAL POPS ACR NRN CWA MAINLY THIS AM AND NOT SURE WHETHER TO STAY WITH CHC POPS OR UP TO LIKELY FOR SRN ZNS. LAST NITES UPR AIR ANLYS AND MODEL FCST OF JET STREAKS AT H5/H3 HINT THAT PSBL INDIRECT CIRCULATION IN RIGHT EXIT RGN ENHANCING HEAVIER RAINFALL TO N OF FCST AREA THIS AM. WILL PROBABLY MENTION PSBL +RA FOR N THIS AM BUT WILL LEAVE OUT OF SRN HALF AS CD FNT OUTRUNS UPR SUPPORT. DO NOT PLAN ON TWEEKING TEMPS MUCH THRU FCST PRD. CRNT FCST TEMPS PRETTY MUCH IN LN WITH FWC GUIDANCE. CAN VISION XTND FCST TEMPS A BIT COOLER FOR SUN BUT WILL NOT CHG ATTM. NOT A LOT OF TIME AVBL THIS AM FOR DISCUSSION. WITH TEMPORARY OPERATIONS SET UP AT CRH NEED TO GET BUSY ON XMITTING ZNS AND FIGURING OUT A WAY TO XMIT QPS FCST. FOR BASIN AVERAGE FCST...PRETTY MUCH AGREE WITH 6 HR QPF ISSUED AT 0600 UTC BY NCEP WITH BASIN AVWERAGE BET QUARTER AND HALF INCH. EAX...NONE BODNER
In the hours before
Special weather statement, Jul 9, 1:06 PM CDT, 2 hours 34 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043 >046-053-054-101100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT FRI JUL 10 1999 ...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH EARLY TONIGHT... FORECAST: SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE ACROSS THE AREA THIS AFTERNOON BEFORE ENDING FROM THE NORTH TONIGHT. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...LOCALLY HEAVY RAINFALL AMOUNTS FROM ONE TO TWO INCHES MAY FALL GENERALLY SOUTH OF A LINE FROM ST JOSEPH TO CHILLICOTHE TO MACON. DISCUSSION: A SLOW MOVING COLD FRONT IN NORTHWEST MISSOURI AND A SERIES OF UPPER LEVEL STORM SYSTEMS WILL CONTINUE TO TRIGGER PERIODS OF SHOWERS AND THUNDERSTORMS. ALTHOUGH WEAK ATMOSPHERIC WINDS AND WEAK INSTABILITY SHOULD PRECLUDE THE DEVELOPMENT OF SEVERE THUNDERSTORMS...ABUNDANT TROPICAL MOISTURE WAS PRESENT WHICH MAY LEAD TO THE DEVELOPMENT OF LOCALLY HEAVY RAINFALL. DB
Special weather statement, Jul 9, 2:45 PM CDT, 55 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043 >046-053-054-101100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 245 PM CDT FRI JUL 9 1999 ...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH EARLY TONIGHT... FORECAST: SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN AREAL COVERAGE ACROSS THE AREA THIS AFTERNOON BEFORE ENDING FROM NORTH TO SOUTH TONIGHT. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...SOME STORMS MAY PRODUCE HAIL UP TO A HALF INCH IN DIAMETER....ALONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL AMOUNTS FROM ONE TO TWO INCHES. THESE THREATS ARE EXPECTED TO REMAIN CONFINED TO LOCATIONS ALONG AND SOUTH OF THE MISSOURI RIVER. DISCUSSION: A SLOW MOVING COLD FRONT IN NORTHWEST MISSOURI AND A SERIES OF UPPER LEVEL STORM SYSTEMS WILL CONTINUE TO TRIGGER PERIODS OF SHOWERS AND THUNDERSTORMS. ALTHOUGH WEAK ATMOSPHERIC WINDS AND WEAK INSTABILITY SHOULD PRECLUDE THE DEVELOPMENT OF SEVERE THUNDERSTORMS...ABUNDANT TROPICAL MOISTURE IS PRESENT WHICH MAY LEAD TO THE DEVELOPMENT OF LOCALLY HEAVY RAINFALL. HUDSON
Nearby
Flash Flood Warnings in Missouri, 1999Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.